MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 6-0 D/A C-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 6-0 D/A C-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z127H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1 do you mean the suture separated from the needle during the procedure? yes.Procedure name and date? event date? not available will the product be returned for investigation? yes.It was reported:"when suture the tissue, this suture was broken.The breakpoint in the junction between needle and suture" please clarify: did the suture break during the procedure? or do you mean the suture separated from the needle during the procedure? procedure name and date? event date? device return status/follow up? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery in 2020 and the suture was used to close the tissue.It was reported that the suture separated from the needle during the procedure.The breakpoint was in the junction between needle and suture.Another like suture was used to complete the procedure successfully.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number pbm008- z127h50, and no non-conformances were identified.Additional information was requested and the following was obtained: 1.Did the suture break during the procedure? or do you mean the suture separated from the needle during the procedure? yes, the suture separated from the needle during the procedure.2.Procedure name and date? event date? not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported performance pull off - suture needle.It was received for analysis an empty open foil and a used needle-suture piece of product code z127h, lot pbm008.This product code is double armed.During the visual inspection of the used needle-suture piece, the swage and attachment area of the needle were noted to be as expected.However, body fluids and marks on the needle that appears to be by the use of a surgical instrument could be observed.The suture piece was examined, and the end was cut that appears to be by use of a surgical instrument.In addition, the issue sample was not received to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, it could not be determined what may have caused the reported incident of: ¿the breakpoint in the junction between needle and suture¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 30IN 6-0 D/A C-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10289023
Report Number2210968-2020-05165
Device Sequence Number19682803
Product Code NEW
UDI-Device Identifier10705031060227
UDI-Public10705031060227
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberZ127H
Device Catalogue NumberZ127H
Device Lot NumberPBM008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/06/2020
08/19/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/14/2020
09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1